Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 142, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 29, 2000, 6:18 PM EDT for Lee County, Wolfe County, Kentucky. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2000, 6:18 PM EDT (22:18 UTC)
- Expired
- Jul 29, 2000, 7:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties Lee County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 27 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 5:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 292218 SVRJKL KYC129-237-292300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 618 PM EDT SAT JUL 29 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL LEE COUNTY IN KENTUCKY WOLFE COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF CAMPTON * UNTIL 700 PM EDT * AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF CAMPTON...OR ABOUT 8 MILES NORTHWEST OF BEATTYVILLE...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER CAMPTON AT 640 PM EDT HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KYz. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING FOR KENTUCKY. SCHAUB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 5:40 PM EDT, 38 minutes earlier.
Area forecast discussion, Jul 29, 5:40 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
540 PM EDT SAT JUL 29 2000
UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH UNTIL 11 PM EDT
TROUGH CONTINUES TO INFLUENCE THE WEATHER ACROSS THE AREA. MODELS
ALL IN DECENT AGREEMENT. MAIN FOCUS OF HEAVY RAIN WILL BE NORTH OF
THE CWA. SINCE WE HAVE NOT HAD ANY WIDE SPREAD HEAVY RAIN AMOUNTS
WILL NOT GO WITH A FLASH FLOOD WATCH...ALTHOUGH WILL CONTINUE THE
MENTION OF HEAVY RAINS POSSIBLE. SPC TALKING ABOUT A POSSIBLE
WEATHER WATCH SO MAY HAVE TO INCLUDE THE MENTION OF SEVERE STORMS.
TROUGH REMAINS IN THE AREA THROUGH EARLY NEXT WEEK. PRECIP
CHANCES WILL REMAIN IN FORECAST. MODELS BRING IN ANOTHER FRONT TO
THE AREA ON THURSDAY SO EXTENDED SOUNDS LIKE A BROKEN RECORD WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY.
GUIDANCE NUMBERS SEEM A LITTLE HIGH GIVEN THE CLOUDS AND PRECIP IN
THE AREA FOR THE NEXT COUPLE OF DAYS. WILL CUT THESE NUMBERS{
BECAUSE OF THIS.
.JKL...SEVERE THUNDERSTORM WATCH FOR EASTERN KENTUCKY UNTIL 11 PM EDT.
SCHAUBThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:38 PM EDT | Severe Thunderstorm Warning | JKL | Wolfe | 37 min |
| Jul 29, 5:16 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 44 min |
| Jul 29, 5:36 PM EDT | Severe Thunderstorm Warning | JKL | Montgomery, Powell | 39 min |
| Jul 29, 5:36 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Laurel | 39 min |
| Jul 29, 5:36 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 39 min |
| Jul 29, 6:12 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Rowan | 48 min |
| Jul 29, 6:29 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 31 min |
| Jul 29, 6:35 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 40 min |
| Jul 29, 6:51 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Morgan | 39 min |
| Jul 29, 6:58 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.